question-icon

What causes tachycardia every morning and chest pain?

default
Posted on Thu, 26 May 2016
Question: Hi, every morning when i wake up especially when i go out of bed i make tachycardia can go to 140 150 , i take my atenolol 12,5 mg then its goes down normally 30 min after...i also have a chest pain since couple of weeks cause i have started to make exercice again, maybe muscular, maybe other things i dont know...But its really boring to wake up with tachycardia and really stressing i dont know why my heart beast so fast when i wake up and its make me feel scared, im young and i dont want to have health big trouble....I have done Echo and hotler 6 months ago everything was fine except that sinus tachycardia and a month ago i have done exercice stress test and cardiologist dont seem to be worry even i arrive at hospital with 160 cause they stop me my medicine 2 days before test...its really boring me how i could stop my tachycardia when i wake up???
doctor
Answered by Dr. Lilit Baghdasaryan (1 hour later)
Brief Answer:
Please, find detailed answer below

Detailed Answer:
Hello.

I would advise you to check your thyroid, have thyroid analyses done, it can cause tachycardia.
Take Kalms in the evening, before going to bed and drink milk, walk in fresh air in the evening, it will help to prevent tachycardia in the morning.
If it doesn't help, you should take atenolol in the evening, too. But I would advise you to switch atenolol to more selective beta blocker (such as nebivolol), it has less adverse effects in young age.

Wishing you good health

In case of further questions don't hesitate to ask

Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lilit Baghdasaryan (19 minutes later)
Thank you doctor,
I will check my thyroid, but it have been done last summer already and nothing was found, my pratician was thinking about it...yes i could take atenolol also in the evening, but problem is i feel good on evening usually, i make exercice and all , i have quited drinking , i smoke rarely but still have my tachycardia in the morning don understtand why.Why you say less adverse effects in young age? do you think a dosage of atenolol at 12,5 mg can be not good for young people?
And if i switch from atenolol to nebivolol what dosage do i have to take if i want to have quite the same amount i take actually, cause after its start to work atenolol 12,5 is the right dosage i need...

As i told you i have done ekg, holter, echo, and before to start exercice i have done exercice stress test.Cardiologist was surprised because when i arrive at hospital i was at 160 bpm ( they stopped me atenolol 2 days ago) and i even need to take my pill of 12,5 mg and wait 30 minutes cause cardiologist say he cannot read the result if i start so high...
doctor
Answered by Dr. Lilit Baghdasaryan (5 hours later)
Brief Answer:
Welcome back

Detailed Answer:

If you have no thyroid problems and your cardiac tests came back normal, then most probably your complaints have neurological origin, it may disappear with time. Also try to avoid caffeine.

At first try Kalms, if it doesn't help in a week, then you can try to continue a beta blocker.
For young people more selective beta blocker is desirable. Nebivolol is more selective that atenolol and have less side effects. The dose will be 2.5 mg, you can take it in the evening and it will prevent tachycardia in the morning.

Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lilit Baghdasaryan (5 minutes later)
my last question doctor, is i have really often chest pain like its burn me in the sternum especially when i do exercice but all the time...where it can come from? should i try something like omeprazole) can i take it with atenolol? can gastric problem cause tachycardia like this?
What kind of sport i should do if i suffer from tachycardia...?
i will try to find the beta blocker you told me, i live abroad my country so sometimes not easy to find medications i want...
doctor
Answered by Dr. Lilit Baghdasaryan (49 minutes later)
Brief Answer:
Welcome back

Detailed Answer:

Chest pain in your case can be related to
1. anxiety, which can cause tachycardia as well
2. gastric problems, sometimes it also can cause tachycardia

You can take Omeprazol safely with both Atenolol and Nebivalol.
You have choise, then take pantoprazole, it is better.
Take Omeprazol/Pantoprazol 20 mg twice a day 30 minutes before meal.
In case you have gastric problems, it will disappear in a week.

Try mild to moderate exercises in sport which doesn't cause tachycardia, try any sport, which doesn't need to run fast.

Take care

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lilit Baghdasaryan (37 minutes later)
Thank you doctor
It will be hard to find some sport i not go tachycardia most of them i go up fast lol, i try to do some fitness cardio but go up easy, but if its not for longtime its not dangerous right?i do 20 min usually of fitness...30 min of wlaking fast whhere i control my heart beat around 140 and also lifting...but if you recommend me to not go tachycardia i will stop fitness...fitness i go around170 180 reach my FCM but not keep it too long...
doctor
Answered by Dr. Lilit Baghdasaryan (38 minutes later)
Brief Answer:
Welcome back

Detailed Answer:
You are doing the right way, don't worry.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lilit Baghdasaryan (37 minutes later)
Thanks
I put you part of my exercice stress test in report.
doctor
Answered by Dr. Lilit Baghdasaryan (5 hours later)
Brief Answer:
Nothing to worry

Detailed Answer:
Normal test results
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lilit Baghdasaryan (15 hours later)
Ok thanks a lot doctor my last question is if i start back exercice is normal i have 80 rest beat, 95/105 stand up and 115 when walking slowly...when i exercice i just go at 6kmh and im at 140 150 even i take betablockers?? i hear lot of people say i have 130/140 after have run during 10 km and me even im young im still so high and pain my chest...its really boring situation and want to live normal life like others and can do like others i dont want to die young cause i have weak heart...
doctor
Answered by Dr. Lilit Baghdasaryan (18 minutes later)
Brief Answer:
Almost no chances for a heart attack

Detailed Answer:

Actually, there is no need for beta blocker, as all your cardiac tests were normal. But if you are very symptomatic, you can take beta blocker.
And you should know, that your cardiovascular risk is very low in your age with your test results, so there are almost no chances for heart attack.
Just stop worrying. You can see a doctor for anxiety as well.

Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Lilit Baghdasaryan

Cardiologist

Practicing since :2007

Answered : 1536 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes tachycardia every morning and chest pain?

Brief Answer: Please, find detailed answer below Detailed Answer: Hello. I would advise you to check your thyroid, have thyroid analyses done, it can cause tachycardia. Take Kalms in the evening, before going to bed and drink milk, walk in fresh air in the evening, it will help to prevent tachycardia in the morning. If it doesn't help, you should take atenolol in the evening, too. But I would advise you to switch atenolol to more selective beta blocker (such as nebivolol), it has less adverse effects in young age. Wishing you good health In case of further questions don't hesitate to ask Regards,